Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 5, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jan 22, 2020, 6:14 AM MST for San Miguel County, Santa Fe County, Torrance County, New Mexico. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2020, 6:14 AM MST (13:14 UTC)
- Expired
- Jan 22, 2020, 12:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
Counties San Miguel County, NM, Santa Fe County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 116 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 1.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
442 WWUS75 KABQ 221314 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 614 AM MST Wed Jan 22 2020 NMZ223-221900- /O.NEW.KABQ.WI.Y.0005.200122T1314Z-200122T1900Z/ Central Highlands- 614 AM MST Wed Jan 22 2020 ...WIND ADVISORY IN EFFECT UNTIL NOON MST TODAY... * WHAT...Northwest winds 25 to 35 mph. with peak gusts up to 45 mph. * WHERE...Central Highlands including Clines Corners. * WHEN...Until noon MST today. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Hazardous travel will be possible for high profile vehicles traveling westbound on Interstate 40 through Clines Corners. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
642 WWUS75 KABQ 221830 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1130 AM MST Wed Jan 22 2020 NMZ223-221930- /O.EXP.KABQ.WI.Y.0005.000000T0000Z-200122T1900Z/ Central Highlands- 1130 AM MST Wed Jan 22 2020 ...WIND ADVISORY WILL EXPIRE AT NOON MST TODAY... Winds have diminished over the area this morning therefore the Wind Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 22, 4:32 AM MST, 1 hour 42 minutes earlier.
Area forecast discussion, Jan 22, 4:32 AM MST, 1 hour 42 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 432 AM MST Wed Jan 22 2020 .AVIATION... 12Z TAF CYCLE IFR/LIFR conditions will persist through the early morning hours at numerous TAF locations to include KABQ, KAEG, and KROW. Gradual improvements have already begun at KGUP and KFMN, and this trend is expected elsewhere through the morning into the early afternoon. Confidence is a bit low on precise timing of these improvements, so some AMDs may be made to adjust as necessary. Mtn obscurations will be common through the west and north this morning as well. Breezy nw winds will fill in through much of NM this afternoon. As winds decouple overnight into Thu, fog may bring the return of IFR conditions to more isolated spots Thu morning however confidence in this is rather low at this time. 24 && .PREV DISCUSSION...313 AM MST Wed Jan 22 2020... .SYNOPSIS... A quieter weather pattern is expected today, although some areas of fog and freezing fog will plague parts of northern and central New Mexico through mid-morning. Meanwhile, light snow showers will linger in the northern mountains, but no significant accumulations are expected. Gusty winds will also be favored lee of the central mountains from near Clines Corners to western Chaves County. A dry backdoor front will invade the eastern plains tonight and Thursday morning, and this will bring slightly cooler readings in its wake. Temperatures will improve for Friday into the weekend, especially on Sunday before another storm system tracks across the region for Monday and Tuesday. This will bring cooler temperatures as well as a threat for wintry precipitation. && .DISCUSSION... SHORT TERM...(WEDNESDAY AND WEDNESDAY NIGHT)... Abundant low level moisture remains this morning with widespread low clouds and fog/freezing fog persisting through the western half of NM, while remnant fog through the eastern plains is slowly being eroded mostly within the Pecos River Valley. Will continue to assess the current Dense Fog Advisory through the morning. As most areas gradually clear out today, a weak disturbance well to the north will try to keep some light snow going over the far northern mountains near the CO border. Breezy northwest winds will reach a good portion of northern and central NM this afternoon, focusing through the central highlands at Clines Corners. There is considerable uncertainty concerning the return of fog tonight into Thu morning. NAMBufr soundings which are usually on the more saturated end of the model spectrum depict continued decoupling of sfc moisture from drier air aloft, trapping it and allowing fog to return to much of the northwestern quadrant of the state. However, GFSBufr soundings show much of the moisture mixed out with clearer skies tomorrow. So have tried to find a balance and continued greater cloud cover tonight along the west-side of the continental divide, but held off on specifically including fog for the moment. The aforementioned disturbance well to the north will kick down a backdoor front into northeastern NM tonight which will lead to a cool down there heading into the Long Term. 24 LONG TERM...(THURSDAY THROUGH TUESDAY NIGHT)... Dry northwest flow is forecast for Thursday with lighter surface winds as pressure gradient is relaxed. Temperatures across the ern plains will be a few degrees below normal compliments of the front mentioned in the previous section. Readings climb a few degrees on Friday as northwest flow persists. Mid- and high clouds will be on the increase Fri night into Saturday as a weak perturbation embedded in the upr flow tracks over northern and eastern NM. It is unlikely for this wave to interact with return flow until it is well east of NM. 500hPa heights increase for Sunday with ridge axis racing east of the area by Monday. This will result in a notable increase in high temperatures. Energy racing into the Pacific Northwest should dive southeast toward the Land of Enchantment for the Mon-Tue time frame. Ensemble guidance suggests this system should remain as an open wave as it passes with the ECMWF deterministic run being the bullish of the solutions as it closes off a 547dam low. A fairly progressive system will be favored at this time and will discount the potential for heavier PoPs/snowfall across far northeast NM - though it does bear watching. Regardless, there is high confidence in below normal readings returning the state. DPorter && .FIRE WEATHER... Abundant low-level moisture remains through much of the forecast area this morning, with patchy fog persisting to around mid-day. Ventilation will be at its highest levels today as northwest winds pick up this afternoon. Afterward, ventilation will be widespread poor with lighter flow aloft and a ridge building into the weekend. This will also allow temperatures to trend up with steadily lowering humidity, although overnight recoveries will still be good to excellent. The next appreciable chance for wetting precipitation does not look to arrive until early next week. 24 && .ABQ WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 7 AM MST this morning for the following zones... NMZ203-204-206-207-210-211-218-219-221>224. &&
Hazardous weather outlook, Jan 22, 3:42 AM MST, 2 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 342 AM MST Wed Jan 22 2020 NMZ201>241-231100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 342 AM MST Wed Jan 22 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Patchy dense fog and freezing fog will impact portions of northern and central New Mexico through mid-morning. Sudden low visibilities below one-half mile are expected, creating locally hazardous travel conditions. This includes portions of the Santa Fe and Albuquerque metro areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Patchy dense fog and freezing fog may return to portions of west central and northwest New Mexico late Wednesday night into Thursday morning. There is less certainty in its occurrence compared to the activity that formed Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. DPorter
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 12:14 AM MST | Dense Fog Advisory | ABQ | Bernalillo, Catron, Cibola, Lincoln, Los Alamos, McKinley and 9 more | 6 hr |
Nearby
Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.